MAUDE Adverse Event Report: MICROVENTION, INC. AZUR 18 FRAMER DETACHABLE 20MM X 50CM; ARTIFICIAL EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR 18 FRAMER DETACHABLE 20MM X 50CM; ARTIFICIAL EMBOLIZATION DEVICE
Model Number 45-682050-L
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 08/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformance associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for analysis; therefore, the alleged product issue cannot be confirmed.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that treatment was performed for a splenic artery aneurysm.The embolization coil formed as intended in the aneurysm and was deployed.After deployment, it appeared that the coil appeared to be "fused" at the distal tip of the microcatheter.The microcatheter was manipulated to manually free the coil, but the coil would not release from the tip and it could not be pushed out.During an attempt to remove the microcatheter and coil together, the coil detached in the guide catheter and became unwound and left behind in the splenic artery and aorta.Multiple attempts were made to retrieve the coil with a snare device.The splenic artery became perforated and the patient was taken to the or for surgical intervention.The patient's current condition is reported to be "stable.".
 
Additional Manufacturer Narrative
Additional information: (h6) the instructions for use (ifu) identifies vessel perforation as a potential complication associated with use of the device.

Brand Name
AZUR 18 FRAMER DETACHABLE 20MM X 50CM
Common Device Name
ARTIFICIAL EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key10525827
Report Number2032493-2020-00251
Device Sequence Number3222237
Product Code KRD
UDI-Device Identifier00810170017834
UDI-Public(01)00810170017834(11)190404(17)240331(10)1904045K5
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2024
Device Model Number45-682050-L
Device Catalogue Number45-682050
Device Lot Number1904045K5
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/13/2020
Supplement Date Received by Manufacturer08/13/2020
Initial Report FDA Received Date09/11/2020
Supplement Report FDA Received Date09/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;